Hail, Armstrong
- When
- May 26, 3:00 PM CST
- Where
- Armstrong County, Wayside
- Measured
- 0.88 in hail
- Reported by
- COOP Observer
- Coordinates
- 34.780, -101.550
Severe thunderstorms across the south central Texas Panhandle during the late afternoon hours caused heavy rainfall which resulted in flash flooding along with hail. people were trapped by the flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms across the south central Texas Panhandle during the late afternoon hours caused heavy rainfall which resulted in flash flooding along with hail. Although no damage or injuries were reported...people were trapped by the flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 26, 2:21 PM CST, 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 321 PM CDT SAT MAY 26 2007 .DISCUSSION... MOISTURE PLUME TO REMAIN OVER THE PANHANDLES THROUGH EARLY NEXT WEEK. INSTABILITY IS ALSO NOT GOING ANYWHERE. A COLD FRONT HAS PUSHED INTO THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE. EXPECT THIS FRONT TO DISSIPATE TONIGHT AS HEIGHTS LOWER OVER THE ROCKIES AS UTAH SHORT WAVE APPROACHES. FLOW ALOFT OVER THE PANHANDLES IS WEAKER THAN YESTERDAY...SO ORGANIZED CONVECTION IS NOT AS LIKELY TONIGHT...BUT SOME STORMS MAY STILL BECOME SEVERE WITH LARGE HAIL AND DAMAGING DOWNBURST WINDS BEING THE MAIN THREATS. HEAVY RAIN WILL ALSO BE AN ISSUE AS THE STORMS WILL NOT BE MOVING VERY FAST. WILL KEEP POPS HIGHEST IN THE SOUTHEAST CLOSEST TO THE MOISTURE AND INSTABILITY AXIS. MOUNTAIN CONVECTION MAY NOT BE ABLE TO MAKE IT AS FAR AS IT DID LAST NIGHT...SO LOWER POPS THERE. HOWEVER...THE FRONT MAY HELP TO FIRE A FEW STORMS. STRONG UPPER LEVEL STORM SYSTEM IS EXPECTED TO MOVE INTO SOUTH CENTRAL CANADA BY TUESDAY. THIS STORM WILL BE PART OF A LARGER UPPER TROUGH WHICH WILL EXTEND SOUTHWARD INTO THE CENTRAL HIGH PLAINS. A DRYLINE MAY SET UP IN THE EASTERN CWA TUESDAY AFTERNOON AS WESTERLY WINDS ALOFT INCREASE AND HELP TO TURN THE WINDS ON THE SURFACE MORE TO THE SOUTHWEST TO THE WEST OF THE DRYLINE. UPPER TROUGH THEN HELPS TO PUSH A COLD FRONT THROUGH THE AREA TUESDAY EVENING. HAVE KEPT WITH THE MEX NUMBERS FOR TEMPERATURES ON WEDNESDAY...BUT UNDER CUT HIGH TEMPERATURES FOR THURSDAY AND FRIDAY AS THE GFS TRIES TO WARM THE PANHANDLES UP TOO QUICKLY. FLOW ALOFT BECOMES NORTHWESTERLY BEYOND MID WEEK...AND WEAK SHORT WAVES CONTINUE TO MOVE THROUGH THE FLOW OVER THE AREA. SO HAVE CONTINUED TO MENTION POPS ALL THE WAY THROUGH THE REST OF THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 57 81 58 85 61 / 50 20 30 10 20 BEAVER OK 55 82 59 86 61 / 50 30 30 20 20 BOISE CITY OK 54 84 55 86 56 / 30 20 30 10 20 BORGER TX 61 84 63 88 62 / 50 20 30 10 20 BOYS RANCH TX 57 84 58 91 63 / 40 20 30 10 20 CANYON TX 56 82 57 86 61 / 50 20 30 10 20 CLARENDON TX 59 80 60 84 62 / 60 30 30 10 20 DALHART TX 52 82 53 89 57 / 30 20 30 10 20 GUYMON OK 57 86 60 89 61 / 40 20 30 10 20 HEREFORD TX 55 81 57 86 61 / 40 20 30 10 20 LIPSCOMB TX 56 79 60 85 64 / 50 30 30 20 20 PAMPA TX 59 78 61 83 60 / 50 30 30 10 20 SHAMROCK TX 59 79 61 84 63 / 60 30 30 20 20 WELLINGTON TX 60 81 62 85 64 / 60 30 30 20 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 17/15
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SAT MAY 26 2007 OKZ001>003-TXZ001>020-271100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SAT MAY 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE TEXAS AND OKLAHOMA PANHANDLES TODAY AND TONIGHT. A FEW OF THESE STORMS COULD BRIEFLY REACH SEVERE LEVELS MAINLY ACROSS THE CENTRAL AND SOUTHEASTERN TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES SUNDAY AND SUNDAY NIGHT...THEN A SLIGHT CHANCE FOR THUNDERSTORMS IN THE EASTERN PANHANDLES ON MEMORIAL DAY...AND A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY NIGHT THROUGH FRIDAY. AT THIS TIME...STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JORDAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 148 PM CDT SAT MAY 26 2007 TXZ017-018-261930- ARMSTRONG TX-RANDALL TX- 148 PM CDT SAT MAY 26 2007 ...STRONG THUNDERSTORM IN SOUTHWESTERN ARMSTRONG AND EAST CENTRAL RANDALL COUNTIES... AT 148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER THE NORTH RIM OF PALO DURO CANYON. THE STORM WAS NEARLY STATIONARY. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS INVOLVED IN OUTDOOR ACTIVITIES...ESPECIALLY THOSE IN PALO DURO CANYON...SHOULD TAKE SHELTER UNTIL THE STORM HAS PASSED. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WHICH WILL RESULT IN MINOR FLOODING OF ROAD SURFACES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 229 PM CDT SAT MAY 26 2007 TXZ017-018-262030- ARMSTRONG TX-RANDALL TX- 229 PM CDT SAT MAY 26 2007 ...STRONG THUNDERSTORMS CONTINUE IN SOUTHWESTERN ARMSTRONG AND SOUTHEASTERN RANDALL COUNTIES... AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PALO DURO CANYON. THE STORM WAS NEARLY STATIONARY. ADDITIONAL THUNDERSTORMS WERE DEVELOPING ACROSS THE EASTERN PART OF PALO DURO CANYON. VERY HEAVY RAINFALL ON THE ORDER OF ONE TO TWO INCHES PER HOUR... GUSTY WINDS TO 50 MPH...AND SMALL HAIL UP TO ONE HALF INCH IN DIAMETER WILL BE POSSIBLE WITH THE STORMS. LOCALIZED FLOODING WILL ALSO BE POSSIBLE IN PORTIONS OF PALO DURO CANYON DUE TO THE HEAVY RAINFALL AND SLOW MOVEMENT OF THE STORMS. PERSONS INVOLVED IN OUTDOOR ACTIVITIES SHOULD BE PREPARED FOR ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. STAY TUNED TO NOAA WEATHER RADIO...LOCAL MEDIA OUTLETS...AND THE INTERNET FOR THE LATEST UPDATES. JORDAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 331 PM CDT SAT MAY 26 2007 TXZ018-262130- ARMSTRONG TX- 331 PM CDT SAT MAY 26 2007 ...STRONG THUNDERSTORM IN SOUTHWESTERN ARMSTRONG COUNTY... AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTH OF WAYSIDE MOVING SOUTHEAST AT 5 MPH. THIS THUNDERSTORM WAS OVER THE FAR SOUTHERN PORTIONS OF PALO DURO CANYON. HAIL UP TO ONE HALF INCH IN DIAMETER...STRONG WINDS UP TO 50 MPH...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. RAINFALL AMOUNTS OF UP TO TWO INCHES PER HOUR WILL BE POSSIBLE RESULTING IN MINOR FLOODING OF ROAD SURFACES AND PONDING OF WATER ON ROADWAYS. PERSONS INVOLVED IN OUTDOOR ACTIVITIES SHOULD MONITOR WEATHER CONDITIONS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD THREATENING WEATHER APPROACH. JORDAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 335 PM CDT SAT MAY 26 2007 TXZ008-262130- HUTCHINSON TX- 335 PM CDT SAT MAY 26 2007 ...STRONG THUNDERSTORM IN SOUTHERN HUTCHINSON COUNTY... AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BORGER. THE STORM WAS DRIFTING SLOWLY TOWARDS THE NORTHEAST. HAIL UP TO ONE HALF INCH IN DIAMETER...STRONG WINDS TO 50 MPH...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. RAINFALL RATES COULD BRIEFLY APPROACH TWO INCHES PER HOUR WHICH WILL RESULT IN PONDING OF WATER ON AREA ROADWAYS AND MINOR FLOODING OF CULVERTS AND DITCHES. PEOPLE IN SOUTHERN HUTCHINSON COUNTY...INCLUDING THE CITIES OF BORGER AND SANFORD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JORDAN
The Amarillo radar (KAMA), 52 km away, was scanning. The volume nearest the first event began at 21:01 UTC.
1 hail, 1 flash flood. Local standard time, as filed.
Very heavy rainfall resulted in flash flooding at Palo Duro Canyon State Park. Park Rangers reported that water crossing number one was closed due to three feet of water flowing across it with an estimated four hundred people trapped on the other side of the crossing. No one was reported to be in any danger. Also...water crossing number five had greater than five feet of water flowing across it.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34306, 34307.